Alert archive / Washington / River Flood Warnings in 2017

River Flood Warning 19, NWS Spokane, WA

May 6, 2017Okanogan County, Washington

NWS Spokane, WA issued this river flood warning at May 6, 2017, 10:30 AM PDT for Okanogan County, Washington. It took effect at May 7, 2017, 4:55 AM PDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
May 6, 2017, 10:30 AM PDT (17:30 UTC)
In effect from
May 7, 2017, 4:55 AM PDT
Expired
May 8, 2017, 11:52 PM PDT
In force
43 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

County Okanogan County, WA

The radar

The Spokane radar (KOTX), 177 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Okanogan River near Tonasket (TONW1).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12445000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

647 
WGUS46 KOTX 061730
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
1030 AM PDT Sat May 6 2017

...The National Weather Service in Spokane has issued a flood warning
for the following rivers and lakes in Washington...

  Okanogan River near Tonasket AFFECTING Okanogan County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC047-070530-
/O.NEW.KOTX.FL.W.0019.170507T1155Z-170509T0652Z/
/TONW1.1.ER.170507T1155Z.170508T0600Z.170508T1852Z.NO/
1030 AM PDT Sat May 6 2017

The National Weather Service in Spokane, WA has issued a 

* Flood Warning for 
  The Okanogan River near Tonasket.
* from late tonight to Monday evening.
* At 10:15 AM Saturday the stage was 13.58 feet.
* Flood stage is 15.00 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near  15.3 feet by tomorrow late evening. The river is 
  forecast to fall below flood stage by late Monday morning.

&&

LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945

 
* At  15.0 feet...Minor flooding of low-lying areas is likely
between Oroville and Tonasket.

$$
5 follow-up statements
571 
WGUS86 KOTX 070318
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
818 PM PDT Sat May 6 2017

...The flood warning continues for the following rivers in 
Washington...

  Okanogan River near Tonasket AFFECTING Okanogan County
  Kettle River near Ferry above Curlew AFFECTING Ferry County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-080318-
/O.CON.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/
/FRYW1.3.RS.170506T0326Z.170507T0600Z.000000T0000Z.NR/
818 PM PDT Sat May 6 2017

The Flood Warning continues for
  The Kettle River near Ferry above Curlew.
* until further notice.
* At  7:15 PM Saturday the stage was 20.61 feet.
* Flood stage is 18.50 feet.
* Major flooding is occurring.
* Forecast...The river is expected to crest near 20.65 feet tonight
  and then fall through Wednesday, but remain above flood stage. The
  river will see another rise late next week back up to near its
  major flood stage.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

 
* At  20.8 feet...Water will be covering part of Highway 21 near the 
  intersection with Little Goosmus Creek Road.
* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.

$$

WAC047-080318-
/O.EXT.KOTX.FL.W.0019.170507T2321Z-170508T1332Z/
/TONW1.1.RS.170507T2321Z.170508T0000Z.170508T0132Z.NO/
818 PM PDT Sat May 6 2017

...Flood Warning now in effect until Monday morning...
The Flood Warning continues for
  The Okanogan River near Tonasket.
* from Sunday afternoon to Monday morning.
* At  7:15 PM Saturday the stage was 14.11 feet.
* Flood stage is 15.00 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise to near its flood stage
  of 15 feet by Sunday afternoon then fall through early next week.
  Another rise is expected late next week.

&&

LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945


* At  15.0 feet...Minor flooding of low-lying areas is likely
  between Oroville and Tonasket.


$$
816 
WGUS86 KOTX 071233
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
533 AM PDT Sun May 7 2017

...The flood warning continues for the following rivers and lakes in 
Washington...

  Okanogan River near Tonasket AFFECTING Okanogan County
  Kettle River near Ferry above Curlew AFFECTING Ferry County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-081233-
/O.CON.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/
/FRYW1.3.RS.170506T0326Z.170507T0615Z.000000T0000Z.NR/
533 AM PDT Sun May 7 2017

The Flood Warning continues for
  The Kettle River near Ferry above Curlew.
* Until further notice.
* At  4:15 AM Sunday the stage was 20.44 feet.
* Flood stage is 18.50 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river has crested and is expected to continue to fall 
  over the next several days, but remain above flood stage. The river
  will see another rise late week back up to near its major 
  flood stage. 

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888
 
* At  20.8 feet...Water will be covering part of Highway 21 near the 
  intersection with Little Goosmus Creek Road.
* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.

$$

WAC047-081232-
/O.EXT.KOTX.FL.W.0019.170507T2321Z-170508T1332Z/
/TONW1.1.RS.170507T2321Z.170508T0000Z.170508T0132Z.NO/
533 AM PDT Sun May 7 2017

...Flood Warning now in effect until Monday morning...
The Flood Warning continues for
  The Okanogan River near Tonasket.
* From this afternoon to Monday morning.
* At  4:15 AM Sunday the stage was 14.56 feet.
* Flood stage is 15.00 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise to near its flood stage
  of 15.0 feet by late this afternoon or evening and then fall through
  early next week. 

&&

LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945

* At  15.0 feet...Minor flooding of low-lying areas is likely between 
  Oroville and Tonasket.


$$
497 
WGUS86 KOTX 071802
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
1102 AM PDT Sun May 7 2017

...The flood warning continues for the following rivers and lakes in 
Washington...

  Okanogan River near Tonasket AFFECTING Okanogan County
  Kettle River near Ferry above Curlew AFFECTING Ferry County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-081802-
/O.CON.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/
/FRYW1.3.RS.170506T0326Z.170507T0615Z.000000T0000Z.NR/
1102 AM PDT Sun May 7 2017

The Flood Warning continues for
  The Kettle River near Ferry above Curlew.
* until further notice.
* At 10:15 AM Sunday the stage was 19.93 feet.
* Flood stage is 18.50 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river has crested and is expected to continue to fall 
  over the next several days, but remain above flood stage. The river
  will see another rise late week back up to near its major 
  flood stage.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

 
* At  20.8 feet...Water will be covering part of Highway 21 near the 
  intersection with Little Goosmus Creek Road.
* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.

$$

WAC047-081200-
/O.EXT.KOTX.FL.W.0019.170508T0000Z-170508T1200Z/
/TONW1.1.RS.170508T0000Z.170508T0000Z.170508T0000Z.NO/
1102 AM PDT Sun May 7 2017

...Flood Warning now in effect until late tonight...
The Flood Warning continues for
  The Okanogan River near Tonasket.
* from this afternoon to late tonight.
* At 10:15 AM Sunday the stage was 14.81 feet.
* Flood stage is 15.00 feet.
* Forecast...The river is expected to rise to near its flood stage 
  level of 15.0 feet by late this afternoon and then fall through
  Wednesday.  

&&

LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945

 
* At  17.0 feet...Low lying fields and pasture land in the flood plain
  along the Okanogan river valley, from Oroville to Okanogan, will be
  flooded. Some homes near river in Okanogan may experience some 
  basement flooding from seepage. Water will be between the railroad 
  and Highway 97 near Cordell, south of Oroville. Water will be 
  against the shoulder of Omak River Road accross from Wanacut Creek.
* At  16.0 feet...Pasture land between Rodeo Track Road and Benton 
  Street, on the east side of the river near Omak, will begin to 
  flood. 
* At  15.0 feet...Minor flooding of low-lying areas is likely between 
  Oroville and Tonasket.


$$
292 
WGUS46 KOTX 080906
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
206 AM PDT Mon May 8 2017

...River levels have dropped below flood stage...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-080936-
/O.CAN.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/
/FRYW1.3.RS.170506T0326Z.170507T0615Z.000000T0000Z.NR/
206 AM PDT Mon May 8 2017

* At  1:15 AM Monday the stage was 18.24 feet.
* Flood stage is 18.50 feet.
* Expected to be at or near action stage through Thursday.
* Forecast...Rise above flood stage by late Friday morning and 
  continue to rise to near 19.7 feet by late Saturday morning.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888


* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.


$$

WAC047-080936-
/O.CAN.KOTX.FL.W.0019.000000T0000Z-170508T1200Z/
/TONW1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 AM PDT Mon May 8 2017

* At  1:15 AM Monday the stage was 14.94 feet.
* Flood stage is 15.00 feet.
* No flooding is currently forecast.

&&

LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945



$$
339 
WGUS46 KOTX 080949 CCA
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE, WA
206 AM PDT Mon May 8 2017

...The flood warning is cancelled for the following rivers and lakes in 
Washington...

  Okanogan River near Tonasket AFFECTING Okanogan County
  Kettle River near Ferry above Curlew AFFECTING Ferry County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-080936-
/O.COR.KOTX.FL.W.0018.000000T0000Z-000000T0000Z/
/FRYW1.3.RS.170506T0326Z.170507T0615Z.000000T0000Z.NR/
206 AM PDT Mon May 8 2017

* At  1:15 AM Monday the stage was 18.24 feet.
* Flood stage is 18.50 feet.
* Expected to be at or near action stage through Thursday.
* Forecast...expected to be in below flood stage through Thursday

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888


* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.


$$

WAC047-080936-
/O.CAN.KOTX.FL.W.0019.000000T0000Z-170508T1200Z/
/TONW1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 AM PDT Mon May 8 2017

* At  1:15 AM Monday the stage was 14.94 feet.
* Flood stage is 15.00 feet.
* No flooding is currently forecast.

&&

LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 6, 8:46 AM PDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 6, 8:46 AM PDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
846 AM PDT Sat May 6 2017

.SYNOPSIS...
Today will be cool with showers over the Idaho Panhandle and
adjacent portions of Washington. Look for a warming and drying
trend Sunday through Wednesday. A low pressure trough is expected
to bring increasing chances for showers and cooler temperatures
Wednesday night through the end of the week.

&&

.DISCUSSION...
A very narrow and deep trough is oriented along the West Coast
with a long fetch of southerly flow from the desert SW all the way
up into the NW Territories province. For our area this continues
to mean bands of showers moving south-to-north across the area
east of a Republic-Pasco line. This will progress very slowly to
the east later today and tonight. To the west, sunny skies for the
most part with breezy winds and much cooler temperatures than the
past couple of days.  RJ

&&

.AVIATION...
12Z TAFS: impulses and moisture in and ahead of a trof of low
pressure slowly moving through the aviation area will allow
for light rain and showers to linger and allow for some stratus
this morning. As the activity moves east during the day
improvement will be noted, especially in the Columbia basin.
/Pelatti

&&

.HYDROLOGY...
Significant snow melt has occurred over the past 48 hours. Kettle
River at Ferry is heading for major flood stage. Okanogan River
and Moyie River will likely need flood warnings later today.  RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        56  42  61  43  66  45 /  60  10  10   0   0   0
Coeur d'Alene  56  41  60  41  66  42 /  60  20  20   0   0   0
Pullman        53  41  58  41  65  43 /  30  20  10   0   0   0
Lewiston       57  46  63  45  71  47 /  20  30  10   0   0   0
Colville       61  42  64  42  69  42 /  60  10  10   0   0   0
Sandpoint      56  40  59  38  65  40 /  60  30  30  10   0   0
Kellogg        51  40  56  39  65  41 /  60  60  20  10   0   0
Moses Lake     64  41  68  43  73  46 /   0   0   0   0   0   0
Wenatchee      61  41  65  44  70  47 /   0   0   0   0   0   0
Omak           65  41  67  43  72  46 /   0  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, May 6, 5:29 AM PDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Spokane WA
529 AM PDT Sat May 6 2017

IDZ001>004-026-027-WAZ031>038-041>044-071230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
529 AM PDT Sat May 6 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

In the hours before

Local storm report, May 6, 9:28 AM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
928 AM PDT SAT MAY 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     3 SSW PEOLA             46.27N 117.50W
05/05/2017  M66 MPH          GARFIELD           WA   MESONET

            MESONET STATION ADFW1, ALDER RIDGE RAWS.

&&

RJ

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:02 AM PDTAreal Flood AdvisoryOTXFerry, Okanogan24 hr

Nearby

River Flood Warnings in Washington, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.